Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 83, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Nov 9, 2012, 3:28 PM CST. It took effect at Nov 10, 2012, 3:00 PM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2012, 3:28 PM CST (21:28 UTC)
- In effect from
- Nov 10, 2012, 3:00 PM CST
- Expired
- Nov 11, 2012, 9:46 AM CST
- In force
- 19 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
467 WHUS73 KMKX 092128 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 328 PM CST FRI NOV 9 2012 ...BREEZY WINDS AND HIGH WAVES LATE SATURDAY AFTERNOON INTO SUNDAY NIGHT... .LOW PRESSURE WILL MOVE NORTHEAST FROM THE CENTRAL PLAINS NORTHEAST THROUGH MINNESOTA SATURDAY AND SATURDAY NIGHT...THEN INTO WESTERN ONTARIO CANADA SUNDAY. THE LOW WILL PULL A WARM FRONT NORTHWARD THROUGH THE AREA LATE TONIGHT AND SATURDAY MORNING...ALLOWING BREEZY SOUTH WINDS TO OCCUR BY LATE SATURDAY AFTERNOON. BREEZY SOUTH TO SOUTHWEST WINDS WILL CONTINUE SATURDAY NIGHT INTO SUNDAY...BEFORE A STRONG COLD FRONT MOVES EAST THROUGH THE AREA. THESE WINDS WILL GENERATE HIGH WAVES DURING THIS TIME. LMZ643>646-100530- /O.NEW.KMKX.SC.Y.0083.121110T2100Z-121112T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 328 PM CST FRI NOV 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SATURDAY TO 9 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM SATURDAY TO 9 PM CST SUNDAY. * WINDS: SOUTH TO SOUTHEAST INCREASING TO 15 TO 25 KNOTS BY LATE SATURDAY AFTERNOON. SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS ARE EXPECTED SATURDAY NIGHT AND SUNDAY. GUSTS UP TO 30 KNOTS ARE EXPECTED SUNDAY AS WELL. WINDS WILL WEAKEN SUNDAY NIGHT...AS THE STRONG COLD FRONT MOVES THROUGH. * WAVES: BUILDING TO 3 TO 5 FEET LATE SATURDAY AFTERNOON AND SATURDAY NIGHT...UP TO 5 TO 8 FEET SUNDAY AFTERNOON...BEFORE SUBSIDING SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
7 follow-up statements
538 WHUS73 KMKX 100320 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 920 PM CST FRI NOV 9 2012 ...BRISK WINDS AND HIGH WAVES LATE SATURDAY AFTERNOON INTO SUNDAY NIGHT... .LOW PRESSURE WILL MOVE NORTHEAST FROM THE CENTRAL PLAINS NORTHEAST THROUGH MINNESOTA SATURDAY AND SATURDAY NIGHT...THEN INTO WESTERN ONTARIO CANADA SUNDAY. THE LOW WILL PULL A WARM FRONT NORTHWARD THROUGH THE AREA LATE TONIGHT AND SATURDAY MORNING...ALLOWING BREEZY SOUTH WINDS TO OCCUR BY LATE SATURDAY AFTERNOON. BRISK SOUTH TO SOUTHWEST WINDS WILL CONTINUE SATURDAY NIGHT INTO SUNDAY...BEFORE A STRONG COLD FRONT MOVES EAST THROUGH THE AREA. THESE WINDS WILL GENERATE HIGH WAVES DURING THIS TIME. LMZ643>646-101130- /O.CON.KMKX.SC.Y.0083.121110T2100Z-121112T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 920 PM CST FRI NOV 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO 9 PM CST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO 9 PM CST SUNDAY. * WINDS: SOUTHEAST TO SOUTH INCREASING TO 15 TO 25 KNOTS BY LATE SATURDAY AFTERNOON. SOUTH TO SOUTHWEST WINDS TO 30 KNOTS ARE EXPECTED SATURDAY NIGHT AND SUNDAY AS WELL. WINDS WILL WEAKEN A LITTLE SUNDAY NIGHT...AFTER THE STRONG COLD FRONT MOVES THROUGH. * WAVES: BUILDING TO 3 TO 5 FEET LATE SATURDAY AFTERNOON AND SATURDAY NIGHT...UP TO 5 TO 8 FEET SUNDAY AFTERNOON...BEFORE SUBSIDING SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
554 WHUS73 KMKX 101005 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 405 AM CST SAT NOV 10 2012 ...BRISK WINDS AND HIGH WAVES THIS AFTERNOON INTO SUNDAY NIGHT... .LOW PRESSURE WILL GATHER OVER NEBRASKA THIS AFTERNOON...HELPING PUSH A WARM FRONT ACROSS SOUTHERN WISCONSIN AND CREATING BREEZY CONDITIONS BY THIS AFTERNOON OVER LAKE MICHIGAN. THE LOW WILL DEEPEND AS IT MOVES NORTH ACROSS MINNESOTA TONIGHT AND NORTHWEST ONTARIO ON SUNDAY. A STRONG COLD FRONT WILL SWEEP ACROSS LAKE MICHIGAN BY SUNDAY EVENING...WITH STRONG SOUTH WINDS SHIFT TO THE WEST BEHIND THE FRONT. WIND GUSTS APPROACHING GALE FORCE ARE EXPECTED LATER TONIGHT INTO SUNDAY IN THE NEARSHORE WATERS...WITH GALE FORCE WINDS LIKELY OVER THE OPEN WATERS. THE PERSISTENT SOUTH WINDS WILL GENERATE HIGH WAVES...WHICH SHOULD SUBSIDE SUNDAY EVENING AS THE WINDS TURN TO OFFSHORE BEHIND THE FRONT. LMZ643>646-101700- /O.CON.KMKX.SC.Y.0083.121110T2100Z-121112T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 405 AM CST SAT NOV 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST SUNDAY. * WINDS: SOUTHEAST TO SOUTH INCREASING TO 15 TO 25 KNOTS BY LATE THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS TO 30 KNOTS ARE EXPECTED TONIGHT AND SUNDAY AS WELL. A COUPLE GALE FORCE GUSTS CAN NOT BE RULED OUT SUNDAY. WINDS WILL SHIFT TO WEST AND WEAKEN A LITTLE SUNDAY NIGHT...AFTER THE STRONG COLD FRONT MOVES THROUGH. * WAVES: 2 TO 4 FEET LATE THIS AFTERNOON AND 3 TO 5 FEET TONIGHT. WAVES PEAKING AT 5 TO 8 FEET SUNDAY...THEN DIMINISHING RAPIDLY BELOW 4 FEET BY LATE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX CRAVEN
520 WHUS73 KMKX 101535 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 935 AM CST SAT NOV 10 2012 ...BRISK WINDS AND HIGH WAVES LATE THIS AFTERNOON INTO SUNDAY NIGHT... .LOW PRESSURE WILL GATHER OVER NEBRASKA THIS AFTERNOON...HELPING PUSH A WARM FRONT ACROSS SOUTHERN WISCONSIN...AND CREATING BREEZY CONDITIONS BY LATE THIS AFTERNOON OVER LAKE MICHIGAN. THE LOW WILL DEEPEN AS IT MOVES NORTH ACROSS MINNESOTA TONIGHT...AND NORTHWEST ONTARIO CANADA ON SUNDAY. A STRONG COLD FRONT WILL SWEEP ACROSS LAKE MICHIGAN BY SUNDAY EVENING...WITH STRONG SOUTH WINDS SHIFTING TO THE WEST BEHIND THE FRONT. WIND GUSTS APPROACHING GALE FORCE ARE EXPECTED LATER TONIGHT INTO SUNDAY IN THE NEARSHORE WATERS...WITH GALE FORCE WINDS LIKELY OVER THE OPEN WATERS. THE PERSISTENT SOUTH WINDS WILL GENERATE HIGH WAVES...WHICH SHOULD SUBSIDE SUNDAY EVENING AS THE WINDS TURN TO OFFSHORE BEHIND THE FRONT. LMZ643>646-102345- /O.CON.KMKX.SC.Y.0083.121110T2100Z-121112T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 935 AM CST SAT NOV 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST SUNDAY. * WINDS: SOUTHEAST TO SOUTH INCREASING TO 15 TO 25 KNOTS BY LATE THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS TO 30 KNOTS ARE EXPECTED TONIGHT AND SUNDAY AS WELL. A COUPLE GALE FORCE GUSTS CAN NOT BE RULED OUT SUNDAY. WINDS WILL SHIFT TO WEST AND WEAKEN A LITTLE SUNDAY NIGHT...AFTER THE STRONG COLD FRONT MOVES THROUGH. * WAVES: 2 TO 4 FEET LATE THIS AFTERNOON...AND 3 TO 5 FEET TONIGHT. WAVES PEAKING AT 5 TO 9 FEET SUNDAY INTO EARLY SUNDAY EVENING...THEN DIMINISHING RAPIDLY BELOW 4 FEET BY LATE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
600 WHUS73 KMKX 102100 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CST SAT NOV 10 2012 ...BRISK WINDS AND HIGH WAVES INTO SUNDAY NIGHT... .STRONG LOW PRESSURE WILL MOVE FROM SOUTHWEST MINNESOTA TO SOUTHWEST ONTARIO CANADA TONIGHT...THEN FURTHER NORTH AND EAST SUNDAY AND SUNDAY NIGHT. BREEZY SOUTH WINDS WILL PERSIST THROUGH EARLY SUNDAY EVENING...WHEN A STRONG COLD FRONT MOVES EAST ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN. THESE WINDS WILL GENERATE HIGH WAVES DURING THIS TIME. WIND GUSTS APPROACHING GALE FORCE ARE POSSIBLE LATER TONIGHT INTO SUNDAY IN THE NEARSHORE WATERS...WITH GALE FORCE WINDS EXPECTED OVER THE OPEN WATERS. WINDS WILL VEER WEST BEHIND THE FRONT SUNDAY NIGHT...AND WEAKEN SLIGHTLY BEFORE PICKING UP AGAIN MONDAY. WAVES WILL QUICKLY SUBSIDE SUNDAY NIGHT...AS THE WINDS TURN OFFSHORE. LMZ643>646-110500- /O.CON.KMKX.SC.Y.0083.000000T0000Z-121112T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 300 PM CST SAT NOV 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SUNDAY. * WINDS: SOUTH 15 TO 25 KNOTS THROUGH TONIGHT...AND UP TO 30 KNOTS ON SUNDAY. A COUPLE GALE FORCE GUSTS CANNOT BE RULED OUT SUNDAY. WINDS WILL SHIFT TO WEST AND WEAKEN A LITTLE EARLY SUNDAY NIGHT...AFTER THE STRONG COLD FRONT MOVES THROUGH. * WAVES: 2 TO 4 FEET LATE THIS AFTERNOON...AND 3 TO 5 FEET TONIGHT. WAVES PEAKING AT 4 TO 8 FEET SUNDAY...THEN DIMINISHING RAPIDLY BELOW 4 FEET SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
525 WHUS73 KMKX 110313 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 913 PM CST SAT NOV 10 2012 ...HIGH WINDS AND WAVES INTO SUNDAY NIGHT... .STRONG LOW PRESSURE OVER MINNESOTA WILL MOVE INTO SOUTHWEST ONTARIO CANADA TONIGHT...THEN FURTHER NORTH AND EAST SUNDAY AND SUNDAY NIGHT. STRONG SOUTH WINDS WILL PERSIST THROUGH EARLY SUNDAY EVENING...WHEN A STRONG COLD FRONT MOVES EAST ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN. THESE WINDS WILL GENERATE HIGH WAVES. WIND GUSTS APPROACHING GALE FORCE ARE POSSIBLE LATER TONIGHT WITH GALES EXPECTED SUNDAY. WINDS WILL VEER WEST BEHIND THE FRONT SUNDAY NIGHT...AND WEAKEN SLIGHTLY BEFORE PICKING UP AGAIN MONDAY. WAVES WILL QUICKLY SUBSIDE SUNDAY NIGHT...AS THE WINDS TURN OFFSHORE. LMZ643>646-111115- /O.EXT.KMKX.SC.Y.0083.000000T0000Z-121111T1600Z/ /O.NEW.KMKX.GL.W.0017.121111T1600Z-121112T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 913 PM CST SAT NOV 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST SUNDAY... ...GALE WARNING IN EFFECT FROM 10 AM TO 9 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CST SUNDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST SUNDAY. * WINDS: SOUTH TO 30 KNOTS TONIGHT...AND UP TO 35 KNOT GALES ON SUNDAY. WINDS WILL SHIFT TO WEST AND WEAKEN A LITTLE EARLY SUNDAY NIGHT...AFTER THE STRONG COLD FRONT MOVES THROUGH. * WAVES: 3 TO 6 FEET TONIGHT. WAVES PEAKING AT 5 TO 8 FEET SUNDAY...THEN DIMINISHING BELOW 4 FEET LATE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
375 WHUS73 KMKX 111017 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 417 AM CST SUN NOV 11 2012 ...HIGH WINDS AND WAVES INTO TONIGHT... .LOW PRESSURE MOVING INTO WESTERN ONTARIO TODAY WILL PUSH A COLD FRONT TOWARD LAKE MICHIGAN THIS AFTERNOON. SOUTH WINDS GUSTING TO GALE FORCE ARE EXPECTED ESPECIALLY THIS AFTERNOON AND EARLY EVENING AHEAD OF THE FRONT. THESE WINDS WILL GENERATE HIGH WAVES TOWARD OPEN WATER. THE WINDS WILL DIMINISH BELOW GALE FORCE AND VEER TO THE WEST BEHIND THE COLD FRONT LATER TONIGHT. WAVES WILL DIMINISH RAPIDLY AS THE WINDS BECOME OFFSHORE. HOWEVER...WINDS SHOULD CONTINUE TO GUST ABOVE SMALL CRAFT LEVELS LATER TONIGHT THROUGH MONDAY. LMZ643>646-111700- /O.CON.KMKX.SC.Y.0083.000000T0000Z-121111T1600Z/ /O.CON.KMKX.GL.W.0017.121111T1600Z-121112T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 417 AM CST SUN NOV 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. A GALE WARNING THEN GOES INTO EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING. * WINDS: SOUTH WINDS 15 TO 25 KNOTS RISING TO 30 KNOTS WITH GALE FORCE GUSTS OF 35 TO 40 KNOTS ESPECIALLY THIS AFTERNOON. WINDS VEERING TO WEST THIS EVENING AND DIMINISHING TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS AND CONTINUING THROUGH MONDAY. * WAVES: WAVES BUILDING TO 4 TO 8 FEET THIS AFTERNOON AND EARLY EVENING WITH HIGHEST WAVES TOWARD OPEN WATERS. WAVES SUBSIDING BELOW 4 FEET LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX CRAVEN
747 WHUS73 KMKX 111546 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 946 AM CST SUN NOV 11 2012 ...HIGH WINDS AND WAVES INTO TONIGHT... .LOW PRESSURE MOVING INTO WESTERN ONTARIO TODAY WILL PUSH A COLD FRONT TOWARD LAKE MICHIGAN THIS AFTERNOON. SOUTH WINDS GUSTING TO GALE FORCE ARE EXPECTED...ESPECIALLY THIS AFTERNOON AND EARLY THIS EVENING AHEAD OF THE FRONT. THESE WINDS WILL GENERATE HIGH WAVES...ESPECIALLY TOWARD OPEN WATER. THE WINDS WILL DIMINISH BELOW GALE FORCE...AND VEER TO THE WEST BEHIND THE COLD FRONT LATER TONIGHT. WAVES WILL DIMINISH RAPIDLY AS THE WINDS BECOME OFFSHORE. HOWEVER...WINDS SHOULD CONTINUE TO GUST ABOVE SMALL CRAFT LEVELS LATER TONIGHT THROUGH MONDAY...PERHAPS INTO MONDAY EVENING. LMZ643>646-120000- /O.CAN.KMKX.SC.Y.0083.000000T0000Z-121111T1600Z/ /O.EXT.KMKX.GL.W.0017.121111T1546Z-121112T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 946 AM CST SUN NOV 11 2012 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS: SOUTH WINDS 15 TO 25 KNOTS...RISING TO 30 KNOTS WITH GALE FORCE GUSTS TO 40 KNOTS...ESPECIALLY THIS AFTERNOON AND EARLY THIS EVENING. WINDS VEERING WEST THIS EVENING AND DIMINISHING TO 10 TO 20 KNOTS...WITH GUSTS TO 25 KNOTS AND CONTINUING THROUGH MONDAY INTO MONDAY EVENING. * WAVES: WAVES BUILDING TO 4 TO 8 FEET THIS AFTERNOON AND EARLY EVENING...WITH THE HIGHEST WAVES TOWARD THE OPEN WATERS. WAVES SUBSIDING BELOW 4 FEET LATER THIS EVENING AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 9, 3:13 PM CST, 15 minutes earlier.
Area forecast discussion, Nov 9, 3:13 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 PM CST FRI NOV 9 2012
.TONIGHT AND SATURDAY...FORECAST CONFIDENCE IS MEDIUM TO HIGH.
CLOUDS WILL CONTINUE TO STREAM INTO THE AREA THROUGH THE REST OF
THIS AFTERNOON INTO TONIGHT...AS WARM AIR ADVECTION/MOISTURE REGIME
REMAINS. SOUTHWESTERLY LOW LEVEL JET NOSE POINTS INTO THE AREA
TONIGHT...WITH CONTINUED WARM AIR ADVECTION. MORE FOCUSED WARM AIR
ADVECTION MOVES THROUGH LATER TONIGHT AS WELL. NAM/GFS/RAP AREA
FORECAST SOUNDINGS SHOW SATURATION IN THE LOWEST 8000 FEET OF THE
AIR COLUMN TONIGHT.
THIS SHOULD BE ENOUGH TO GENERATE SHOWERS ACROSS THE AREA...THUS
WENT WITH INCREASING POPS THIS EVENING AND HIGH POPS AFTER
MIDNIGHT...HIGHEST IN THE NORTHWEST HALF WHERE BEST UPWARD VERTICAL
MOTION IS EXPECTED. MEAGER ELEVATED CAPES ARE SHOWN ON AREA FORECAST
SOUNDINGS...SO JUST MENTIONED ISOLATED THUNDER. TEMPERATURES WILL
FALL SOMEWHAT THIS EVENING...BEFORE STEADY OR SLOWLY RISING AFTER
MIDNIGHT.
SURFACE WARM FRONT WILL PUSH NORTHWARD THROUGH THE AREA LATE TONIGHT
AND SATURDAY MORNING...TAKING ANY PRECIPITATION WITH IT NORTHWARD
OUT OF THE AREA BY THE AFTERNOON. AREA GETS INTO WARM SECTOR IN THE
AFTERNOON...WITH BREEZY SOUTH WINDS AND SOME SCATTERING OUT OF THE
CLOUDS PER AREA FORECAST SOUNDINGS.
THIS WILL HAVE A BIT IMPACT ON HIGH TEMPERATURES. NAM 925MB
TEMPERATURES SUGGEST LOWER 70S...WITH MOS GUIDANCE IN THE MID TO
UPPER 60S. RECORDS ARE 65 AT MILWAUKEE AND 67 AT MADISON FOR
SATURDAY...WHICH CERTAINLY SHOULD BE REACHED EVEN WITH ONLY SOME
MIXING OUT OCCURS. MID TO UPPER 60S WILL BE FORECAST FOR NOW...AND
COULD GO HIGHER IF MORE MIXING OCCURS THAN ANTICIPATED.
.SATURDAY NIGHT THROUGH SUNDAY NIGHT...FORECAST CONFIDENCE IS
HIGH.
ONLY MINOR TWEAKS MADE TO THIS PERIOD AS A STRONG COLD FRONT
WILL SWEEP THROUGH THE REGION. TRIED TO ADD A LITTLE MORE
RESOLUTION TO THE TIMING OF THE FRONT...THOUGH THE OVERALL SPEED
REMAINS UNCHANGED. POPS ARE NEAR 100 PERCENT WITH THIS FROPA AS
THE DYNAMICS WITH THE FRONT ARE QUITE HIGH. THE MID LEVEL SUPPORT
FEATURES A SERIES OF WEAK SHORT WAVES THAT WILL RIDE NORTH
AHEAD/ALONG THE FRONT WITHIN A STRONG SOUTHWEST MID LEVEL FLOW AHEAD
OF THE MAIN SHORT WAVE TROF. THAT TROF AXIS DOESN/T COME THROUGH
UNTIL MONDAY AFTERNOON...BUT THE BEST SUPPORT FROM THE ASSOCIATED
SHORT WAVE ENERGY EXITS MONDAY MORNING. THERE IS STRONG AND VERY
DEEP FRONTOGENESIS WITH THE FRONT. PLENTY OF MOISTURE IS IN PLACE.
THE GOES SOUNDER IMAGERY SHOWS A PLUME OF PRECIPITABLE WATER IN
PLACE WITH VALUES OF AROUND 1 INCH STRETCHING FROM SOUTH
TEXAS...NORTH NORTHEAST INTO IOWA AND FAR SOUTHWEST WI. THERE IS A
POCKET OF HIGHER PW/S OVER THE TIP OF BAJA MEXICO THAT THE GFS
TAKES ACROSS OLD MEXICO AND EJECTS IT NORTH INTO THE MID AND
UPPER MS RIVER VALLEY ON SUNDAY. ALL THIS SUPPORTS THE HIGH PRECIP
NUMBERS THAT WILL LIKELY BE BETWEEN 1-11/2 INCHES THROUGH MONDAY
MORNING.
COLD AIR WILL BE SPILLING IN BEHIND THE FRONT...BUT I/M STILL NOT
SEEING MUCH IN THE WAY OF A CHANGE-OVER TO A MIX OR FROZEN PRECIP
BEFORE IT ENDS. IT CONTINUES TO APPEAR THE PRECIP WILL END BEFORE
TEMPS TURN COLD ENOUGH FOR THE TRANSITION.
.MONDAY...FORECAST CONFIDENCE IS HIGH.
MAIN STORY HERE WILL BE THE SHARP COLD ADVECTION IN THE WAKE OF
THE FRONT. THERE MAY STILL BE SOME PRECIP LINGERING IN THE FAR
SOUTHEAST EARLY IN THE MORNING. AS MENTIONED ABOVE...THE SHARP 500MB
TROF WILL BE DRIFTING THROUGH DURING THE AFTERNOON. THE COMBO OF
THIS SHORT WAVE...THE COLD TEMPS ALOFT AND SOME MOISTURE HOLDING
AROUND 3-5KFT...MAY RESULT IN SOME SCT FLURRIES DURING THE
AFTERNOON. NO MEASURABLE AMOUNTS THOUGH. JUST FLAKES TO REMIND US
HOW COLD IT IS.
.FOR THE REMAINDER OF NEXT WEEK...FORECAST CONFIDENCE IS HIGH.
A BIG HIGH PRESSURE SYSTEM SHOULD CONTROL MUCH OF THE WEATHER
DURING THIS TIME. VERY CHILLY MONDAY NIGHT AND TUESDAY...BUT TEMPERATURES
WILL SLOWLY MODIFY EACH DAY WITH MORE SUNSHINE THAN CLOUDS
EXPECTED.
&&
.AVIATION/00Z TAFS/...SOME VFR/MVFR HAZE HANGING ON THIS AFTERNOON
AT TAF SITES...AND PROBABLY WILL LINGER INTO TONIGHT AS MIST. VFR
CLOUDS WILL BECOME MVFR BY 03Z SATURDAY...AS LEADING EDGE OF LOW
LEVEL JET STREAM AND ASSOCIATED MOISTURE CONTINUE MOVING INTO THE
REGION. RAIN SHOWERS SHOULD DEVELOP BY 03Z SATURDAY AS WELL.
SHOULD SEE THIS AREA OF RAIN SHOWERS AFFECT THE TAF SITES LATER
TONIGHT INTO SATURDAY MORNING...ENDING BY 18Z SATURDAY. MVFR TO IFR
CEILINGS AND VISIBILITIES ARE EXPECTED FOR MOST OF THIS PERIOD.
WINDS WILL STEADILY INCREASE OUT OF THE EAST/SOUTHEAST TONIGHT...AND
BECOME BREEZY OUT OF THE SOUTH BY 18Z SATURDAY...AS SURFACE WARM
FRONT MOVES NORTH THROUGH THE AREA. VFR CEILINGS/VISIBILITIES ARE
THEN EXPECTED SATURDAY AFTERNOON...WITH SOME BREAKS IN THE CLOUDS
POSSIBLE.
&&
.MARINE...SURFACE WARM FRONT OVER NORTHERN ILLINOIS WILL MOVE NORTH
ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN LATER TONIGHT AND
SATURDAY MORNING. EAST/SOUTHEAST WINDS WILL VEER TO THE SOUTH BY
SATURDAY AFTERNOON AND BECOME BREEZY.
STRENGTHENING LOW PRESSURE WILL THEN MOVE NORTHEAST ACROSS MINNESOTA
INTO WESTERN ONTARIO CANADA SATURDAY NIGHT AND SUNDAY. BREEZY SOUTH
TO SOUTHWEST WINDS ASSOCIATED WITH THIS LOW WILL AFFECT THE
NEARSHORE WATERS LATE SATURDAY AFTERNOON THROUGH SATURDAY
NIGHT...WITH THE STRONGEST WINDS EXPECTED ON SUNDAY. GUSTS DURING
THIS TIME MAY REACH GALE FORCE LEVELS...AND WILL HAVE TO WATCH
POTENTIAL IN LATER FORECASTS.
BRISK WEST TO NORTHWEST WINDS ARE THEN EXPECTED SUNDAY NIGHT AND
MONDAY...AFTER THE STRONG COLD FRONT MOVES THROUGH THE AREA. THESE
WINDS WILL GENERATE HIGH WAVES LATE SATURDAY AFTERNOON INTO SUNDAY
NIGHT...BEFORE BEING PUSHED TOWARD THE OPEN WATERS BY MONDAY.
A SMALL CRAFT ADVISORY WILL BE ISSUED FOR LATE SATURDAY AFTERNOON
INTO SUNDAY EVENING. AGAIN...LATER SHIFTS WILL HAVE TO WATCH FOR
GALE WARNING POTENTIAL ON SUNDAY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 3 PM SATURDAY TO 9 PM CST SUNDAY FOR
LMZ643>646.
&&
TONIGHT/SATURDAY AND AVIATION/MARINE...WOOD
SATURDAY NIGHT THROUGH FRIDAY...DAVISHazardous weather outlook, Nov 9, 4:02 AM CST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 402 AM CST FRI NOV 9 2012 WIZ046-047-051-052-056>060-062>072-101015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 402 AM CST FRI NOV 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SMALL CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON OVER SOUTHEAST WISCONSIN...AND ACROSS THE ENTIRE AREA TONIGHT AS A WARM FRONT LIFTS NORTHWARD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SMALL CHANCE FOR THUNDERSTORMS WILL CONTINUE SATURDAY MORNING AS THE FRONT LIFTS NORTHWARD ACROSS SOUTHERN WISCONSIN. A STRONG COLD FRONT MOVING THROUGH WISCONSIN SUNDAY AND SUNDAY EVENING MAY BRING MORE THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED IN THE NEXT SEVEN DAYS. LMZ643>646-101015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 402 AM CST FRI NOV 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SMALL CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT AS A WARM FRONT DEVELOPS OVER FAR SOUTHERN LAKE MICHIGAN AND BEGINS TO MOVE NORTHWARD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SMALL CHANCE FOR THUNDERSTORMS CONTINUES SATURDAY MORNING AS THE FRONT LIFTS NORTHWARD. A STRONG COLD FRONT MOVING ACROSS LAKE MICHIGAN SUNDAY AFTERNOON AND EVENING MAY BRING MORE THUNDERSTORMS TO THE AREA. WINDS AND WAVES WILL REACH SMALL CRAFT ADVISORY LEVELS...WITH OCCASIONAL WIND GUSTS APPROACHING GALE FORCE SATURDAY NIGHT AND SUNDAY AS STRONG LOW PRESSURE MOVES ACROSS THE UPPER MIDWEST. A GALE WATCH MAY BE ISSUED LATER TODAY. BLUSTERY NORTHWEST WINDS IN THE WAKE OF THE COLD FRONT WILL REACH SMALL CRAFT ADVISORY LEVELS SUNDAY NIGHT AND MONDAY. WWW.WEATHER.GOV/MKX KAVINSKY
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.